Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 240, NWS Tulsa, OK

September 6, 2012Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 6, 2012, 3:14 PM CDT for Carroll County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2012, 3:14 PM CDT (20:14 UTC)
Expired
Sep 6, 2012, 4:00 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Carroll County, AR

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS54 KTSA 062014
SVRTSA
ARC015-062100-
/O.NEW.KTSA.SV.W.0240.120906T2014Z-120906T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 400 PM CDT

* AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
  OF RULE...MOVING NORTH AT 10 MPH.

  STORM HAZARDS INCLUDE...
  HALF DOLLAR SIZE HAIL...
  WIND GUSTS TO 65 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GREEN
  FOREST AND BERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3640 9365 3638 9335 3621 9340 3622 9361
TIME...MOT...LOC 2014Z 178DEG 9KT 3632 9351

$$
2 follow-up statements
574 
WWUS54 KTSA 062030
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT THU SEP 6 2012

ARC015-062100-
/O.CON.KTSA.SV.W.0240.000000T0000Z-120906T2100Z/
CARROLL AR-
330 PM CDT THU SEP 6 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
CENTRAL CARROLL COUNTY...

AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CABANAL...
MOVING NORTH AT 5 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 65 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GREEN
FOREST AND BERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3640 9365 3638 9335 3621 9340 3622 9361
TIME...MOT...LOC 2030Z 177DEG 6KT 3632 9351

$$
924 
WWUS54 KTSA 062045
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT THU SEP 6 2012

ARC015-062100-
/O.CON.KTSA.SV.W.0240.000000T0000Z-120906T2100Z/
CARROLL AR-
345 PM CDT THU SEP 6 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
CENTRAL CARROLL COUNTY...

AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BERRYVILLE...
MOVING NORTH AT 5 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 65 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3628 9355 3640 9365 3638 9335 3625 9339
TIME...MOT...LOC 2045Z 177DEG 6KT 3636 9352

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:12 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 6, 2:12 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
212 PM CDT THU SEP 6 2012

...UPDATE...

.DISCUSSION...
A WEAK BOUNDARY REMAINED OVER THE REGION THIS AFTERNOON...
ACCOUNTING FOR ISOLATED SHOWERS AND CONVECTION DEVELOPING OVER
PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WILL SEND A
QUICK AFTERNOON UPDATE TO ADJUST POPS BASED ON CURRENT RADAR
TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77 100  55  79 /  10  60  20   0
FSM   75 103  62  81 /  30  30  60   0
MLC   73 104  60  80 /  10  30  40   0
BVO   71  93  54  80 /  20  60  10   0
FYV   69  98  53  76 /  30  60  60   0
BYV   74  97  53  75 /  30  60  60   0
MKO   73 101  57  79 /  10  50  30   0
MIO   72  92  54  77 /  20  60  20   0
F10   71 100  58  79 /  10  30  30  10
HHW   75 103  65  82 /  10  10  40   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR OKZ053.

     HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ066-OKZ070-
     OKZ071-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR ARZ029.

&&

SHORT TERM...20
LONG TERM....99
Hazardous weather outlook, Sep 6, 12:51 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT THU SEP 6 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-070600-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CDT THU SEP 6 2012

...THUNDERSTORM CHANCES INCREASE FRIDAY ALONG AN APPROACHES COLD FRONT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...MAINLY THIS EVENING AND OVERNIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
ISOLATED SHOWERS...WITH AN OCCASIONAL RUMBLE OF THUNDER CONTINUE
ACROSS PARTS OF EASTERN OKLAHOMA INTO THE AFTERNOON...BUT IS EXPECTED
TO DISSIPATE AS THE AFTERNOON PROGRESSES. A COLD FRONT MOVING
THROUGH THE CENTRAL PLAINS MAY TRIGGER ADDITIONAL SHOWERS AND
STORMS...MAINLY TONIGHT ACROSS NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS. A FEW STRONGER STORMS COULD PRODUCE SMALL HAIL
AND GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED OVERNIGHT.

TRIPLE DIGIT HEAT IS EXPECTED AGAIN ACROSS PARTS OF THE AREA...WITH
AFTERNOON HEAT INDEX VALUES TOPPING OUT AROUND 105 DEGREES IN PARTS OF
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE FRIDAY AND INTO FRIDAY NIGHT
ALONG A STRONG COLD FRONT THAT WILL SWEEP EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE
ALONG THE BOUNDARY. GUSTY WINDS AHEAD...AND BEHIND THE FRONT WILL
INCREASE THE FIRE DANGER AS WELL.

MUCH COOLER WEATHER IS EXPECTED THIS WEEKEND.

SOUTHERLY WINDS AND WARMING TEMPERATURES RETURN DURING THE MIDDLE
PART OF NEXT WEEK...WHICH WILL ONCE AGAIN RAISE FIRE WEATHER
CONCERNS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 6, 2:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT THU SEP 6 2012

ARZ011-062000-
MADISON AR-
230 PM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHERN MADISON

AT 231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
GEORGETOWN...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...HUNTSVILLE...
AURORA...WESLEY...HINDSVILLE AND JAPTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3588 9386 3593 9395 3604 9395 3622 9382
      3606 9358
TIME...MOT...LOC 1931Z 215DEG 3KT 3599 9387
Special weather statement, Sep 6, 2:59 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT THU SEP 6 2012

OKZ071-062030-
MCINTOSH OK-
259 PM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL MCINTOSH

AT 259 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
PIERCE...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CHECOTAH...STIDHAM...ONAPA...PIERCE AND LAKE
EUFAULA STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3552 9563 3545 9543 3534 9569 3543 9581
TIME...MOT...LOC 1959Z 270DEG 5KT 3543 9567
Special weather statement, Sep 6, 3:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT THU SEP 6 2012

ARZ011-062030-
MADISON AR-
303 PM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     WESTERN MADISON

AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESLEY...
MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...GEORGETOWN...WESLEY AND JAPTON.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3605 9368 3592 9382 3596 9395 3604 9395
      3614 9393 3614 9392
TIME...MOT...LOC 2003Z 211DEG 3KT 3604 9390

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:30 PM CDTSpecial Weather StatementTSAMadison30 min
Sep 6, 3:03 PM CDTSpecial Weather StatementTSAMadison27 min
Sep 6, 3:40 PM CDTHeat AdvisoryTSA27 hr
Sep 6, 3:50 PM CDTSevere Thunderstorm WarningTSACarroll25 min
Sep 6, 4:38 PM CDTSpecial Weather StatementTSABenton37 min
Sep 6, 5:31 PM CDTSpecial Weather StatementTSACrawford, Sebastian44 min
Sep 6, 6:08 PM CDTSpecial Weather StatementTSAFranklin37 min
Sep 6, 6:41 PM CDTSpecial Weather StatementTSAMadison49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.